Alert archive / Michigan / Small Craft Advisories in 2021
Small Craft Advisory 28, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Mar 22, 2021, 3:37 AM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2021, 3:37 AM EDT (07:37 UTC)
- Expired
- Mar 22, 2021, 2:00 PM EDT
- In force
- 10 hr
- Issued by
- NWS Grand Rapids, MI
The text
As transmitted.
261 WHUS73 KGRR 220737 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 337 AM EDT Mon Mar 22 2021 LMZ847>849-221545- /O.NEW.KGRR.SC.Y.0028.210322T0737Z-210322T1800Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 337 AM EDT Mon Mar 22 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 20 knots with gusts up to 25 knots and waves 2 to 5 feet. * WHERE...Grand Haven to Manistee. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
1 follow-up statement
711 WHUS73 KGRR 221545 MWWGRR URGENT - MARINE WEATHER MESSAGE National Weather Service Grand Rapids MI 1145 AM EDT Mon Mar 22 2021 LMZ847>849-221800- /O.CON.KGRR.SC.Y.0028.000000T0000Z-210322T1800Z/ Grand Haven to Whitehall MI-Whitehall to Pentwater MI- Pentwater to Manistee MI- 1145 AM EDT Mon Mar 22 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...South winds 15 to 25 knots and waves 3 to 4 feet. Winds and waves subsiding later today. * WHERE...Grand Haven to Manistee. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 22, 3:35 AM EDT, 2 minutes earlier.
Area forecast discussion, Mar 22, 3:35 AM EDT, 2 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 335 AM EDT Mon Mar 22 2021 LATEST UPDATE... Synopsis/Discussion/Marine/FireWeather .SYNOPSIS... Issued at 330 AM EDT Mon Mar 22 2021 - Warm, dry, and windy conditions into Tuesday - Change of pattern Tuesday night with a chance of rain - Periods of Rain Thursday night through the weekend && .DISCUSSION...(Today through next Sunday) Issued at 330 AM EDT Mon Mar 22 2021 -- Warm, dry, and windy conditions into Tuesday -- As the high pressure shifts to the east, an elongating trough deepens across Ontario. Warming temperatures will continue today and Tomorrow. Highs are expect to be in the mid to upper 60s today and tomorrow, which will be around 20 degrees above normal. The high pressure will maintain through daytime tomorrow as any moisture that moves into the ridge will dissipate and be absorbed. However, the interaction of the trough and the ridge will allow for a strong gradient to continue with gusty winds expected both days. -- Change of pattern Tuesday night with a chance of rain -- All models are fairly consistent on the path of a low pressure system move through the central US and through the upper Midwest Tuesday night and Wednesday. However, as precipitation will be possible, the warm and dry air that has preceded it will make it difficult to precipitate. It should take time to moisten the atmosphere enough. Looking at model soundings, there is a chance for precipitation during the daytime Tuesday, however it is more likely Tuesday evening and overnight into Wednesday morning. Given the variances in QPF there is a chance it could be overdone. -- Periods of Rain Thursday night through the weekend -- There continues to be a trend in the pattern shifting to a more wet pattern through the latter half of the week and through the upcoming weekend. As the beforementioned system lifts to the northeast a deeper and more moist system will make its way from the south. While the models show some disparity in timing, there is decent probability that this system will lift into Michigan Thursday into Friday. This system will bear watching. Another deepening trough will drag through the Great Lakes region around Sunday. So enjoy the sunny skies as a cloudy and wet pattern is ahead. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 118 AM EDT Mon Mar 22 2021 The most significant issue early this morning is the Low Level Wind Shear. The surge of warmer and still dry air has created winds of 35 to 45 knots as close to the ground as 2000 ft agl (based on the GRR VAD wind Profile at 01 am). Actually the VAD shows 50 knots between 3000 and 4000 ft agl at 01 am. It has only 10 knots from the south at 1000 ft. Once the sun comes up and mixes the air, the winds will mix down to the surface but not be nearly that strong. so expect south winds around 15 knots with gusts to 25 knots during the day time today. The winds will diminish this evening and we do not expect to have LLWS late Monday night into Tuesday morning as winds in the boundary layer are less. As for clouds just some cirrus clouds today. I expect and band of mid clouds this evening with bases above 60000 ft through. Still VFR conditions are expected through Tuesday afternoon. && .MARINE... Issued at 330 AM EDT Mon Mar 22 2021 A Small Craft Advisory will be valid through mid day as the persistent winds have allowed waves upwards of 3 to 5 form north of Grand Haven. These southerly winds will be focused up North, leading to some marginal winds and waves. There will be a break Monday night as the flow weakens briefly and goes offshore, before increasing again on Tuesday. Strong winds will approach with the next system through the second half of the week. && .FIRE WEATHER... Issued at 330 AM EDT Mon Mar 22 2021 Elevated fire danger remains a concern through most of Tuesday afternoon. While a Red Flag Warning is not expected, as we should remain below the 75 degree threshold, Fire spread will be a possibility each afternoon with the dry and breezy conditions. There will be gusty winds upwards of 20 to 25 mph this afternoon and Tuesday as the gradient tightens from the approaching system. Any moisture out ahead of it is mixing out quickly with such a dry air mass in place all of the way up the atmosphere. There is no help from the surface as vegetation remains dormant from the winter. Any moisture returns at night will likely just mix out during the day, leading to low RHs each day. Also, the flow will become SE on Tuesday as the system approaches. This will bring in drier air and lead to one more day with elevated fire danger. Tuesday night will see a reprieve with some moisture and a wetter pattern is expected through the latter half of the week. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. LM...None. && SYNOPSIS...Ceru DISCUSSION...Ceru AVIATION...WDM FIRE WEATHER...Ceru MARINE...Ceru
Hazardous weather outlook, Mar 21, 3:45 PM EDT, 11 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 345 PM EDT Sun Mar 21 2021 MIZ037>040-043>046-050>052-056>059-064>067-071>074-220845- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 345 PM EDT Sun Mar 21 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight The fire danger will remain very high, subsiding somewhat with sunset as winds diminish and temperatures cool. .DAYS TWO THROUGH SEVEN...Monday through Saturday The fire danger will remain very high Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-220845- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 345 PM EDT Sun Mar 21 2021 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Tonight Winds and waves will be hazardous to small craft north of Grand Haven. .DAYS TWO THROUGH SEVEN...Monday through Saturday Winds and waves will be hazardous to small craft north of Grand Haven on Monday. After a brief lull Monday night and Tuesday morning, hazardous conditions will develop again later Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
Nearby
Small Craft Advisories in Michigan, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.